MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP, SWIVELOCK C, TT, 4.75X19.1MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMP, SWIVELOCK C, TT, 4.75X19.1MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-COMP, SWIVELOCK C, TT, 4.75X19.1MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
On(b)(6) 2023, it was reported by an arthrex employee via email that an ar-2324bcctt biocomposite swivelock anchor broke during insertion and the sutures dropped off.The case was completed using another ar-2324bcctt biocomposite swivelock.This was discovered during a procedure on (b)(6) 2023.Additional information requested.Additional information provided (b)(6) 2023: the procedure performed was a rotator cuff.The suture loosen and then came apart.All broken fragments were removed and the case was completed using another ar-2324bcctt biocomposite swivelock.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event has not yet been determined as the device has not been returned for evaluation at this time.A follow-up report will be submitted, including a most likely cause if a root cause can not be determined.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed.(1) unpackaged ar-2324bcctt was returned for investigation.The returned devices were visually inspected, and it was noted no issues.Functional test of the driver outer sleeve and the tb inner member molded swivelock found that the devices thread smoothly.Per event description, "ar-2324bcctt biocomposite swivelock anchor broke during insertion and the sutures dropped off." is concluded that the anchor was damaged during the insertion.The most likely cause(s) of this type of event include applying excessive forces through leveraging/prying the device.

Brand Name
BIO-COMP, SWIVELOCK C, TT, 4.75X19.1MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17269295
Report Number1220246-2023-07057
Device Sequence Number12239990
Product Code MAI
UDI-Device Identifier00888867026858
UDI-Public00888867026858
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberBIO-COMP, SWIVELOCK C, TT, 4.75X19.1MM
Device Catalogue NumberAR-2324BCCTT
Device Lot Number14139812
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown